Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

July 8, 2012Ottawa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 8, 2012, 9:00 PM CDT for Ottawa County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 9:00 PM CDT (02:00 UTC)
Expired
Jul 8, 2012, 9:30 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS84 KTSA 090200
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN JUL 8 2012

OKZ058-063-090230-
DELAWARE OK-OTTAWA OK-
900 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE AND SOUTHERN OTTAWA

AT 900 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
FAIRLAND...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLEORA...BERNICE...FAIRLAND...
BERNICE STATE PARK AND HONEY CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3650 9478 3654 9500 3676 9489 3674 9476
TIME...MOT...LOC 0200Z 013DEG 11KT 3668 9486

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:20 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 8, 6:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT SUN JUL 8 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS WILL CONTINUE TO POP UP
AROUND THE REGION UNTIL AROUND SUNSET. THIS WILL BE COVERED WITH
VCTS IN ALL TAFS. VFR CONDITIONS WILL OTHERWISE PREVAIL AT ALL SITES
THROUGHOUT THE FORECAST PERIOD. THUNDERSTORM CHANCES WILL INCREASE
AT ALL SITES BEGINNING MONDAY MORNING. PROB30 GROUPS ARE IN ALL
TAFS AFTER 15Z.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT SUN JUL 8 2012/

DISCUSSION...
AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM
SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE
THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER
DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE
DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE
DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR
2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA
THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS
EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY
WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES.

THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH
THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE
AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A
SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE
PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE
WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER
RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO
INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL
BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING
THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF
PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT
INDEX READINGS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jul 8, 4:56 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SUN JUL 8 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT SUN JUL 8 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING THROUGH MID EVENING.

DISCUSSION...
THUNDERSTORMS CONTINUE ACROSS A PORTION OF EASTERN OKLAHOMA AND
MUCH OF WESTERN ARKANSAS. THE STRONGEST STORMS WILL LIKELY PRODUCE
LOCALIZED HEAVY RAIN AND MAY ALSO PRODUCE DAMAGING DOWNBURST
WINDS. THE GREATEST RISK WILL BE BEFORE SUNSET WHEN THE HOT
CONDITIONS MAKE IT POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG
WINDS. THE DAMAGING WIND RISK WILL DIMINISH BY MID EVENING...
ALTHOUGH SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24
HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR
GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER
DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE
ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST
OKLAHOMA INTO WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 8, 7:32 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     LOST CITY               35.99N 95.14W
07/08/2012                   CHEROKEE           OK   TRAINED SPOTTER

            SHED TYPE BUILDING BLOWN OVER AND 6 INCH DIAMETER TREE
            UPROOTED. REPORT RELAYED BY MEDIA.

&&

JDS
Special weather statement, Jul 8, 7:45 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT SUN JUL 8 2012

OKZ057-063-090115-
CRAIG OK-DELAWARE OK-
745 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN CRAIG AND NORTHERN DELAWARE

AT 746 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BERNICE...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...CLEORA...BERNICE...
KETCHUM AND BERNICE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3651 9468 3635 9479 3650 9501 3651 9501
      3651 9503 3657 9512 3666 9494
TIME...MOT...LOC 0046Z 032DEG 7KT 3656 9488
Special weather statement, Jul 8, 8:04 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SUN JUL 8 2012

OKZ058-090130-
OTTAWA OK-
804 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 804 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
QUAPAW...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER AND TWIN
BRIDGES STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3699 9461 3673 9469 3673 9500 3675 9500
      3701 9490 3700 9462
TIME...MOT...LOC 0104Z 021DEG 11KT 3690 9479
Special weather statement, Jul 8, 8:08 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT SUN JUL 8 2012

OKZ063-090145-
DELAWARE OK-
808 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE

AT 808 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF LAKE EUCHA STATE PARK...MOVING SOUTH AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KANSAS...COLCORD...WEST
SILOAM SPRINGS...LAKE EUCHA STATE PARK AND NATURAL FALLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3640 9460 3616 9457 3617 9485 3640 9475
      3641 9461
TIME...MOT...LOC 0108Z 005DEG 18KT 3632 9469
Local storm report, Jul 8, 8:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     2 NE MIAMI              36.89N 94.85W
07/08/2012  M71 MPH          OTTAWA             OK   MESONET

            MEASURED WIND GUST AT THE MIAMI MESONET OF 71.4 MPH.

&&

JDS
Special weather statement, Jul 8, 9:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN JUL 8 2012

OKZ058-063-090230-
DELAWARE OK-OTTAWA OK-
900 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE AND SOUTHERN OTTAWA

AT 900 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
FAIRLAND...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLEORA...BERNICE...FAIRLAND...
BERNICE STATE PARK AND HONEY CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3650 9478 3654 9500 3676 9489 3674 9476
TIME...MOT...LOC 0200Z 013DEG 11KT 3668 9486

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:05 PM CDTSpecial Weather StatementTSAWagoner25 min
Jul 8, 7:29 PM CDTSpecial Weather StatementTSAChoctaw31 min
Jul 8, 7:45 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 8, 8:04 PM CDTSpecial Weather StatementTSAOttawa26 min
Jul 8, 8:08 PM CDTSpecial Weather StatementTSADelaware37 min
Jul 8, 8:31 PM CDTSevere Thunderstorm WarningTSAOttawa28 min
Jul 9, 2:22 PM CDTSpecial Weather StatementTSAOkfuskee23 min
Jul 9, 3:43 PM CDTSpecial Weather StatementTSAAdair32 min
Jul 9, 4:44 PM CDTSpecial Weather StatementTSAPushmataha46 min
Jul 9, 5:22 PM CDTSpecial Weather StatementTSALeFlore23 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.